| Model Number |
4MAXCKIT |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned 4maxc confirmed a fracture.If the device is manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system 4max reperfusion catheter (4maxc), a neuron max 6f 088 long sheath (neuron max), and a guidewire.It should be noted that the patient's anatomy was tortuous.During the procedure, one pass was completed with the 4maxc.After re-advancing the 4maxc and facing the clot, the physician noticed excessive blood being aspirated.The 4maxc was pulled back and the physician found that the distal middle third of the 4maxc had fractured and was connected by a single wire.Therefore, the 4maxc was removed.The procedure was completed using a new 4maxc and the same neuron max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5099657.